Couldn't find what you looking for?

TRY OUR SEARCH!

Read your telly about gabapentin. I have taken it for many years and previous to that was a professional nutritionist with special knowledge and education with pharmaceutical drugs and supplements. You must have just been reading old literature somewhere about neurontin/ gabapentin. To date I don't know of a single person who did not gain at least ten pounds or more the first two months on the drug. As far as I know none of them list the weight while on it and many struggled for years after discontinuing gabapentin to lose any of the pounds gained while taking it
Reply

Loading...

I gained 25 in one year
Reply

Loading...

I have gained 50 Lbs since I have been on gabapentin. Its overwhelming. I gained it over 3 yrs on it. I am weening myself off it. I take 1200 mg
Reply

Loading...

Hi ive been trying to lose weight on gabapentin but a very slow process 1lb every 2 months .Taking the tablets for prevention of migraines .After putting on weight taking propranolol (2stone) but put up with it for the sake of not having migraines .But they stopped working and was put on topiramate which worked for first 6 weeks (ans actually lost a stone. But stopped working for my migraines but still trying to lose weight (as i said now on a sloe process ) feel like a have to keep dieting just to stop putting on weight. Anyone know an easier option please Im 53 and originally thought the weight gain was to do with me going through the menapause but later realised it wasnt
Reply

Loading...

If Gabapentin causes your depression due to your weight gain, then get off of the Gabapentin. If you are still depressed, then see a reputable psychiatrist so that a proper anti-depressant medicine can be prescribed.
Reply

Loading...

Let me know in the same boat now. Stopped taking it and I'm still look 9 months pregnant. Given I went from a 0 to 8. Never required a scale in my life and now I have one
Reply

Loading...

I'm so sorry. What an awful experience. I gained 30 lbs in 3 months on gabapentin, on top of 40lbs gained from other medications I tried and stopped prior to starting gabapentin. It is extremely depressing and embarrassing. I stopped taking gabapentin about a week ago due to the weight gain and out of control eating. I started having food and especially sugar cravings more and more often that were uncontrollable. Since stopping the medication, I have already seen my food cravings stop and my eating go back to normal. I hope this helps, and best of luck.
Reply

Loading...

Thank you for your information, about the weight loss. All this reading about weight gain about made me not want to take this med. I tried lira a and I lost weight I on this med. hopefully this gabapentin will do the same. Thanks again
Reply

Loading...

How did you lose weight,I'm so afraid of weight gain.my life is a mess after I was in a wreck.

please let me know.

 ***this post is edited by moderator *** *** private e-mails not allowed*** Please read our Terms of Use

 

Reply

Loading...

Hi. I would like to know
Reply

Loading...

I also have the same problem. I gained 55 pounds in less than a year taking gabapentin and I am 5'7" tall. I always wore a size 8 and now I wear a size 12. For me there's no other medication that they can give me due to my extreme reactions to almost every medication. So the trade-off is either stay on the gabapentin or if you have no problems taking other meds ask your doctor to put you on another medication that may work better for you. I take gabapentin for back problems and fibromyalgia. There are so many side effects to the other medications so I guess you have to figure out what the trade-off is. I've cut down on what I eat I'm not a big sweet eater so that's not a problem I bike I walk or use the glider to exercise and I either stay the same or gain a few pounds or take off a few pounds nothing that I do seems to make any difference as far as the weight. Good luck. I hope you find a solution but please don't be so hard on yourself.
Reply

Loading...

I am 4"10 same thing I not hurgry lot I get medinces everyday other medince together a day I never eat lot of food so my feel lose weight lot I hate foods awful and I sleep over day night I feel tried weak I am 50 year old now I am pain all time same my daughter have it too my mom same things!
Reply

Loading...

I know exactly how you feel I eat healthy all the time and exercise and have still gained 15 lbs really quickly on gabapentin. I’m now trying to get off of it and am down to 100 mg/day because I really want to lose the weight and keep it off. It’s like no matter how healthy you eat you still gain weight I don’t get it. At least it doesn’t make you starving all the time. I’m so starving all day so I need to eat every few hours but keep the calories to a minimum it’s so frustrating. I would suggest trying to switch to lyrica if you need to be on the medication or do a ton of cardio to not gain any more weight. People seriously don’t understand when you tell them it’s your medication they say just eat healthy or workout but guess what I’m already doing all of that. I’m restricted to the exercises I can do though because my back is messed up I can’t do any cardio so Pilates and bands are the only thing that doesn’t make me hurt too bad. Good luck though and know you’re not alone. Many people struggle with this medication. I wish I never got back on it.
Reply

Loading...

I've been taking gapapitin 300mg 2xday I don't know if I spelled the medicine right any ways I noticed I gained weight too. I take this for nerve pain I have n.f 1. Can't spell the long name for it I have type 1 it helps with the pain but I gained weight how do i get the weight off anyone know?
Reply

Loading...

Im on 900 mg 3 times a day I've put on 4 stone it's awful im now on a tablet to help lose weight but it's not working how can you lose weight on these tablets
Reply

Loading...